What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 1, 2:09 PM AST, 36 minutes earlier.
Area forecast discussion, May 1, 2:09 PM AST, 36 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
209 PM AST Thu May 1 2025
.SYNOPSIS...
Once again, unsettled weather is expected over the next several
days due to a combination of abundant tropical moisture and a
series of upper- level troughs. The Flood Watch remains in effect
for Puerto Rico until Friday morning but we encourage people to
stay updated for any changes regarding the Flood Watch. The
coverage and intensity of these showers are expected to decrease
somewhat during the upcoming weekend. Wet and unsettled weather
conditions may return next week (around Wednesday).
&&
.SHORT TERM...Tonight through Saturday...
Calm conditions prevailed over land across Puerto Rico and the
U.S. Virgin Islands during the morning hours. However, rainfall
and thunderstorm activity developed over the Caribbean, Atlantic
waters, and near the coastal waters of Saint Thomas, prompting the
issuance of Marine Weather Statements since the early morning
hours. By late morning into the afternoon, heavy showers and
thunderstorms developed across eastern and north-central Puerto
Rico, as well as the Cordillera Central, where considerable
rainfall was observed in past days. These regions, particularly
the interior sections of Puerto Rico, remain highly vulnerable to
landslides due to saturated soils, along with potential water
surges, as rivers continue to run high and respond rapidly to
additional rainfall. Temperatures remained in the 80s across
coastal areas and the 70s across mountainous regions throughout
the day.
Tonight into early Friday, unstable weather conditions will dominate
the U.S. Virgin Islands as favorable dynamics and a prevailing
trough enhance atmospheric instability. Model guidance suggests
upper- level jet support with winds ranging between 60 and 80
knots. Also, showers are anticipated across eastern Puerto Rico.
On Friday and Saturday, scattered to numerous showers and
thunderstorms are forecast across Puerto Rico and the U.S. Virgin
Islands, especially during the afternoon and early evening hours.
A moist tropical air mass, combined with unstable upper-level
conditions, will sustain an elevated risk of excessive rainfall,
mainly across the central interior of Puerto Rico.
Residents and visitors are urged to stay alert and take necessary
precautions to protect life and property from potential flash
flooding and landslides. Continue to monitor updates from the
National Weather Service, including any changes to the Flood Watch
(FFASJU), which may be extended if conditions warrant. Regardless
of the watch status, active weather is expected each afternoon.
For more detailed information, refer to Experimental Graphical
Hazardous Weather Outlook.
.LONG TERM...Sunday through Thursday...
//from previous discussion//
The forecast for the beginning of the week remains on track. Winds
should remain from the southeast, due to the high surface pressure
building in the Western Atlantic and the deep layered trough
northeast of the CWA. Based on the latest model guidance, PWAT
values will remain above normal (1.8 - 2.0 inches) due to high
low to mid-level moisture content. The ridging in the mid to high
levels is still expected, filtering drier air. However, the 500 mb
temperatures should continue between -7 and -8 Celsius, colder
based on climatology. Additionally, strong upper-level winds could
bring ventilation aloft and consequently increase instability.
The combination of available moisture, local effects, slowing
winds, and daytime heating will bring light to moderate showers
and isolated thunderstorms during the afternoon, mainly over
interior Puerto Rico. A transition to a more unsettled and wet
pattern by the second part of the week is still expected, with
another deep mid to upper level trough approaching the local area
by Tuesday into Wednesday. The latest model guidance solution show
a drier air mass filtering into the region. However, the
available moisture remains above climatological normals. Global
models strongly suggest well above normal moisture content pooling
into the region beginning on Wednesday. Additionally, extreme
forecast indexes (EFI) continue highlighting the significant
weather closer to the region during that period. There's
confidence that the above normal moisture and mid to upper- level
dynamics should be enough to enhance deep afternoon convection
for the second part of the next workweek.
Due to saturated soils, above normal streamflows, and the
expected weather, the flood threat will remain elevated each day,
mainly for the interior of Puerto Rico.
The tendency of observing near above-normal temperatures in the
daytime continues, but the heat risk will remain low for the long
term forecast.
&&
.AVIATION...
(18Z TAFs)
MVFR to briefly IFR conditions will persist across most of the TAF
sites MVFR until 01/23Z with TSRA resulting lower ceilings and
reduction in VIS. Mtn tops obscd and BKN/OVC lyrs btw FL040-200
expected to continue. Winds will remain light from the E-NE at 10
knots or less with gusty winds near SHRA, diminishing even more at
01/23. Winds will peak up again at 02/15Z. VCSH will remain present
across the USVI TAF sites from 02/06Z to 02/15Z.
&&
.MARINE...
A surface high pressure building in the Western Atlantic and a
deep layered trough northeast of the region will continue
promoting light to moderate east- northeast to northeast winds for
the next few days. Showers and thunderstorms are expected to
develop across the local waters, producing locally higher winds
and seas. Small craft should exercise caution and stay weather
alert.
&&
.BEACH FORECAST...
The moderate risk of rip currents will continue for the beaches in
northern Puerto Rico, Culebra, and now for St. Thomas and St. John
in the U.S. Virgin Islands. Beachgoers must exercise caution due
to possible life- threatening rip currents along the surf zone and
stay weather alert.
The rip current risk will be low for the local islands by the end
of the weekend.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Friday morning for PRZ001>013.
VI...None.
AM...None.
&&
SHORT TERM/MARINE/BEACH FORECAST...MMC
LONG TERM...MNG
AVIATION...LIS
Hazardous weather outlook, May 1, 5:22 AM AST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
522 AM AST Thu May 1 2025
AMZ711>745-PRZ001>013-020930-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
522 AM AST Thu May 1 2025
This Hazardous Weather Outlook is for portions of Puerto Rico.
.DAY ONE...Today and Tonight
.Lightning...Isolated to scattered thunderstorms, particularly
across central Puerto Rico. Be prepared to stop all outdoor
activities and seek shelter if storms develop.
.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across mountainous areas. Elsewhere, prepare for
ponding of water on roads and in poorly drained areas, and
flooding in urban areas, roads, small streams, and washes. Stay
alert for rising water.
.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic waters.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the north-facing beaches. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
An unstable and wet weather pattern will result in shower and
thunderstorm development each afternoon through the end of the
week, increasing the risk of flash flooding and the potential for
frequent lightning and gusty winds with the expected
thunderstorms. A moderate rip current risk will prevail across
the north facing beaches of the islands through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.
AMZ716-726-VIZ001-002-020930-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
522 AM AST Thu May 1 2025
This Hazardous Weather Outlook is for portions of USVI.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms expected at times. Stay alert
and be prepared to take shelter if storms develop.
.Excessive Rainfall...Ponding of water in roads and poorly drained
areas expected. There is a low chance of localized urban
flooding.
.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic waters.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the northern beaches of St. Thomas.
Isolated stronger rip currents may occur elsewhere, especially
near piers, jetties, and channels.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Shower and thunderstorm development is expected to continue
through the end of the week, increasing the risk of urban
flooding and the potential for lightning activity and gusty winds.
A moderate rip current risk is expected on Friday across the
northern islands.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.
In the hours before
Local storm report, May 1, 1:15 PM AST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
115 PM AST Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM Waterspout 4 N Christiansted 17.80N 64.70W
05/01/2025 AMZ733 VI Emergency Mngr
A VITEMA employee confirmed a waterspout
just offshore of St. Croix. At the time, a
strong thunderstorm with a distinctive
velocity signature was located north of
Christiansted.
&&
CVBSpecial weather statement, May 1, 1:31 PM AST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service San Juan PR
131 PM AST Thu May 1 2025
PRZ002-003-007-011900-
Northeast PR-Ponce and Vicinity PR-Southeast PR-
131 PM AST Thu May 1 2025
...STRONG THUNDERSTORMS WILL IMPACT THE MUNICIPALITIES FROM
SOUTHEASTERN PUERTO RICO FROM HUMACAO TO SALINAS THROUGH 300 PM
AST...
At 130 PM AST, Doppler radar was tracking strong thunderstorms along
a line extending from Humacao to Salinas, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1794 6621 1795 6617 1796 6621 1795 6624
1794 6623 1798 6634 1807 6625 1808 6621
1805 6620 1804 6614 1809 6612 1807 6601
1809 6594 1812 6592 1812 6588 1820 6581
1818 6573 1807 6580 1799 6588 1793 6621
TIME...MOT...LOC 1730Z 302DEG 6KT 1805 6606 1805 6595 1809 6582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, May 1, 2:18 PM AST, 27 minutes before
Special Weather Statement
National Weather Service San Juan PR
218 PM AST Thu May 1 2025
PRZ008>010-011945-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
218 PM AST Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUERTO RICO,
AROUND MOCA, SAN SEBASTIAN, AGUADA AND AGUADILLA THROUGH 345 PM
AST...
At 217 PM AST, Doppler radar was tracking a strong thunderstorm over
Moca. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 1845 6692 1828 6699 1836 6726 1838 6725
1839 6720 1842 6716 1846 6717 1849 6714
TIME...MOT...LOC 1817Z 125DEG 3KT 1838 6712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, May 1, 2:22 PM AST, 23 minutes before
Special Weather Statement
National Weather Service San Juan PR
222 PM AST Thu May 1 2025
PRZ003-004-006-007-011945-
Central Interior PR-Ponce and Vicinity PR-Eastern Interior PR-
Southeast PR-
222 PM AST Thu May 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN AND CENTRAL
INTERIOR MUNICIPALITIES THROUGH 345 PM AST...
At 220 PM AST, Doppler radar was tracking strong thunderstorms along
a line extending from near Villalba to near Cayey.
These thunderstorms were nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yaurel, Villalba, Pastos, Mariano Colon, Palmas, Parcelas La Milagr,
Olimpo, Coamo, Parcelas La Milagrosa, Coco, Los Llanos, Barranquitas,
Guayabal, Parcelas Nuevas, Coqui, Buena Vista, Corazon, Vazquez, G.
L. Garcia, and Las Ollas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 1822 6648 1818 6620 1819 6594 1798 6598
1797 6621 1803 6652
TIME...MOT...LOC 1820Z 242DEG 5KT 1813 6634 1807 6614 1808 6598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CVBNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268598, 1268600, 1268601, 1268602, 1268604, 1268607, 1268610, 1268614, 1268616, 1268796, 1268831, 1268802, 1268804, 1268806, 1268808, 1268811, 1268814, 1268836, 1268840, 1268843, 1268818, 1268821, 1268825, 1268845, 1268848, 1268826, 1268827, 1268850, 1268851, 1268852, 1268828, 1268853, 1268854, 1268855, 1268857, 1268858, 1268859, 1268860, 1268862, 1268863, and more.